Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 54, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 3, 2006, 9:58 PM CDT for Holt County, Nebraska. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2006, 9:58 PM CDT (02:58 UTC)
- Expired
- Jun 3, 2006, 10:45 PM CDT
- In force
- 47 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
County Holt County, NE
The radar
The North Platte radar (KLNX), 158 km from the middle of the area, began a volume at 03:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 3, 9:42 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 3.0 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 179 J/kg
- Mixed-layer CIN
- -172 J/kg
- Mixed-layer LCL
- 2202 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- -29 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:26 PM CDT, 6 hours 32 minutes earlier.
Area forecast discussion, Jun 3, 3:26 PM CDT, 6 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 326 PM CDT SAT JUN 3 2006 .DISCUSSION... POTENTIAL FOR MUCH NEEDED CONVECTIVE RAINFALL TONIGHT. AN IMPRESSIVE THETA-E RIDGE AXIS EXTENDS THROUGH MCK AND MERRIMAN LATE THIS AFTERNOON. DEEP LAYER SHEAR NEAR 40KTS. WS ETA SHOWING CONVECTION FIRING ALONG DRYLINE WEST OF OGA-IML LATE THIS AFTN EVENING. ALTHOUGH MODELS VERY LIMITED IN GENERATING QPFS ALONG SFC FRONT NEAR VTN THROUGH ARTHUR...FEEL ANY STORMS WHICH DO DEVELOP WILL BE CAPABLE OF SEVERE. WILL GO SCATTERED TO ISOLATED THUNDERSTORMS TONIGHT WITH THE BEST COVERAGE EAST OF VTN TO BROKEN BOW. WV IMAGERY INDICATED SHORT WAVE LOCATED ALONG THE WY/SD LINE INTO SERN WY. POTENTIAL FOR AT LEAST ISOLATED SHOWERS OR STORMS ACROSS SERN FA AS SFC FRONT STALLS JUST TO OUR SOUTHEAST. WILL GO DRY SUNDAY THROUGH SUNDAY NIGHT...THEN ANOTHER SFC FRONT UPPER DISTURBANCE WILL TRAVERSE WNWRLY FLOW ALOFT WITH A SLIGHT CHC MONDAY AFTN AND EVENING. SLIGHT CHC FOR AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS TUESDAY THROUGH THURSDAY IN AREA OF RING OF FIRE ON NRN PERIPHERY OF UPPER RIDGE CENTERED FROM NEW MEXICO INTO THE TX PNHDL. COVERAGE WILL LIKELY BEE ISOLATED IN MOST CASES AND DROUGHT CONDITIONS WILL WORSEN AS FCST HIGHS WILL BE MAINLY IN THE UPPER HIGHS WHICH IS ABOUT 10 DEGREES ABOVE NORMAL. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && KAR
Hazardous weather outlook, Jun 3, 9:56 PM CDT, 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 956 PM CDT SAT JUN 3 2006 NEZ004>010-022>029-035>038-056>059-069>071-094-042100- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 956 PM CDT SAT JUN 3 2006 /856 PM MDT SAT JUN 3 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 4 AM CDT FOR HOLT...BOYD...GARFIELD AND WHEELER COUNTIES. SCATTERED THUNDERSTORMS...SOME WITH LARGE HAIL AND DAMAGING WINDS ARE EXPECTED IN THESE AREAS. FURTHER WEST...TO A LINE FROM SPARKS TO ANSLEY...ISOLATED THUNDERSTORMS ARE POSSIBLE OVERNIGHT...AND ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE LATE MONDAY AFTERNOON OR EVENING. AT THIS TIME THE AREA OF CONCERN APPEARS TO BE ALONG AND EAST OF HIGHWAY 83. THUNDERSTORMS WILL AGAIN BE POSSIBLE ON WEDNESDAY AND THURSDAY...ACROSS THE ENTIRE OUTLOOK AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS HOLT...BOYD...WHEELER AND GARFIELD COUNTIES THROUGH 4 AM SUNDAY MORNING. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE (ALL LOWERCASE) BUTTLER
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 10:46 PM CDT | Severe Thunderstorm Warning | LBF | Holt | 44 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.